MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION SARNS CENTRIFUGAL PUMP ADAPTER
Model Number 824043
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the centrifugal pump made a rattling noise.No consequences or impact to patient.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is changed: h6 (correction of codes 170, 23), results code: 170 - manufacturing process problem identified, conclusions code: 23 - manufacturing deficiency.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 7, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 11, 3331, 4114, 3221, 22), method code #1: 11 - testing of device from same lot/batch retained by manufacturer, method code #2: 3331 - analysis of production records, method code: #3: 4114 - device not returned, results code: 3221 - no findings available, conclusions code: 22 - known inherent risk of device.The complaint sample was not returned for the complaint investigation, so a thorough investigation could not be performed.A retention sample from the same product code and lot number was inspected with no visual anomalies noted.The unit was setup in a saline circuit with a sarn drive system and a sorin drive system with a terumo cp adapter.While pumping with the sarns system and the sorin drive, the pump exhibited no unusual noises.Research of production records showed that mold maintenance was performed to improve the dimensional tolerance of the molded components and associated bearings.This maintenance was performed after component production for the affected sample, this preventive maintenance and mold modification improved the bearing/housing interface with improved tolerances.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).Based on this investigation, it is believed that the root cause of this failure mode is a combination of a poor technique in using the arbor press for applying the mag rotor assembly into the separator and the dimension of the bearing pocket in the magnet housing.Corrections are being investigated as it relates to the arbor press to ensure consistent assembly of the bearing and the magnet rotor.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
SARNS CENTRIFUGAL PUMP ADAPTER
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10239670
Report Number1124841-2020-00157
Device Sequence Number3106761
Product Code KFM
UDI-Device Identifier00699753450417
UDI-Public(01)00699753450417
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number824043
Device Catalogue NumberN/A
Device Lot NumberVE24
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer08/18/2020
08/19/2020
11/23/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/19/2020
08/20/2020
12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1